Alert archive / Arkansas / Wind Advisories in 2022
Wind Advisory 10, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at May 20, 2022, 3:31 AM CDT for 4 states. It took effect at May 20, 2022, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2022, 3:31 AM CDT (08:31 UTC)
- In effect from
- May 20, 2022, 7:00 AM CDT
- Expired
- May 20, 2022, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
All 21 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1874 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 10.1
The text
As transmitted.
683 WWUS74 KMEG 200831 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 331 AM CDT Fri May 20 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010- TNZ001-002-019-048-049-088-201645- /O.NEW.KMEG.WI.Y.0010.220520T1200Z-220521T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica- Coahoma-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 331 AM CDT Fri May 20 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
442 WWUS74 KMEG 201546 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1046 AM CDT Fri May 20 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010- TNZ001-002-019-048-049-088-210000- /O.CON.KMEG.WI.Y.0010.000000T0000Z-220521T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica- Coahoma-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 1046 AM CDT Fri May 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
750 WWUS74 KMEG 202007 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 307 PM CDT Fri May 20 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010- TNZ001-002-019-048-049-088-210000- /O.CON.KMEG.WI.Y.0010.000000T0000Z-220521T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica- Coahoma-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 307 PM CDT Fri May 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
438 WWUS74 KMEG 210003 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 703 PM CDT Fri May 20 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010- TNZ001-002-019-048-049-088-210115- /O.EXP.KMEG.WI.Y.0010.000000T0000Z-220521T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica- Coahoma-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 703 PM CDT Fri May 20 2022 ...WIND ADVISORY HAS EXPIRED... Winds have diminished this evening. As a result, the Wind Advisory has been allowed to expire. $$ KRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at May 19, 11:08 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 19, 11:08 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1108 PM CDT Thu May 19 2022 .UPDATE... /issued 805 PM CDT Thu May 19 2022/ South winds really took off this afternoon across northeast Arkansas and the Bootheel. This was in response to strong surface pressure falls over eastern MO to the tune of 4 mb over a 3 hour period. The resultant gradient allowed winds to gust to 40 mph at times at a few locations. The good news is that winds are coming down, though we should retain gusts to 20 mph much of the night thanks to a strong low-level jet. The bad news is that we'll see strong winds again tomorrow, likely in the same areas. A wind advisory may be required, but we'll let the next shift make that call after the new data comes in. Otherwise, dry weather continues across the Mid-South with convection remaining north of the CWA today. PoPs will remain very low tonight and tomorrow. Overnight low temperatures in the lower 70s will be near high-minimum records at each climate site. No significant changes were made to tonight's forecast, but wind and wind gusts were increased slightly for tomorrow. MJ && .PREV DISCUSSION... /issued 309 PM CDT Thu May 19 2022/ It's shaped up to be another warm day across the Mid-South. Current temperature readings are in the mid to upper 80s to low 90s with dewpoints in the upper 60s to low 70s. Latest GOES visible satellite imagery shows an MCV (Mesoscale Convective Vortex) tracking northeast across southern MO towards the Ohio Valley Region. Some scattered showers and thunderstorms along the southern periphery of this feature, are just clipping far northeast Arkansas this afternoon. Areas along the TN/KY/MO border could see a few showers/storms as this feature translates east but most areas will remain dry. Expect dry conditions tonight with low temperatures in the low 70s and lingering cloud cover. Generally a rinse and repeat forecast is expected on Friday with warm and mostly dry conditions. However, gusty south-southwest winds will be possible during the daylight hours for portions of northeast AR and the MO Bootheel. Sustained winds nearing 25mph and gusts nearing 30mph will be possible. Held off on a Wind Advisory for now but certainly something to keep an eye in the short-term. The next chance for rain showers and storms will be late Saturday through Sunday as a cold front moves through the region. A broad positively tilted upper trough and an accompanying cold front will slowly make way towards the Mid- South early Saturday. The Storm Prediction Center has highlighted portions of northeast AR, the MO Bootheel and extreme northwest TN in a marginal risk for severe storms in association with this front on Saturday. Main threats with any stronger storms will be hail, gusty winds, and heavy rainfall. We could see some scattered showers and storms develop during the afternoon on Saturday given decent instability though point soundings indicate some capping across the area. Confidence remains low on this afternoon development. The front will take its time moving through the area on Sunday but it looks as though it will be through the majority of the area by the evening. Minimal rain chances on Monday as the cold front stall to the southeast of the area. However, this front will lift back north as a warm front bringing more rain to the area. There remains some inconsistencies as far as timing of the next system that will impact the area by mid-week but overall the pattern looks unsettled. 17 && .AVIATION... 06Z TAF Set VFR conditions will generally continue over the next 24 to 30 hours. A MVFR deck may briefly develop across the Mid-South between 11-17Z which could affect KMEM, KJBR, and KTUP. For now will just continue with a scattered group at 2500 ft. Otherwise, strong southerly winds will continue to occur through the period. Sustained speeds of 12-22 KTS with gusts between 20-35 KTS can be expected. Low level wind shear will also be possible through 12Z as the low level jet increases overnight tonight. Winds may begin to taper off after 00Z. KRM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 19, 3:07 PM CDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 307 PM CDT Thu May 19 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-202215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 307 PM CDT Thu May 19 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty south-southwest winds look likely on Friday for areas of northeast Arkansas and the Missouri Bootheel. Sustained winds nearing 25mph and gusts nearing 30mph will be possible. There is a marginal risk for strong to severe thunderstorms across portions of northeast Arkansas, the Missouri Bootheel, and extreme northwest Tennessee Saturday evening through Sunday morning. Locally heavy rainfall, hail and damaging winds will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Wind Advisories in Arkansas, 2022Wind Advisories in Tennessee, 2022Wind Advisories in Mississippi, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.